Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 309, NWS Wichita, KS

September 24, 2016Harvey County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 24, 2016, 5:30 PM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2016, 5:30 PM CDT (22:30 UTC)
Expired
Sep 24, 2016, 6:01 PM CDT
In force
31 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

947 
WUUS53 KICT 242230
SVRICT
KSC079-155-173-242315-
/O.NEW.KICT.SV.W.0309.160924T2230Z-160924T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDALE...OR
  NEAR COLWICH...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...NEWTON...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...
  HALSTEAD...NORTH NEWTON...SEDGWICK...COLWICH...BURRTON...
  GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...WEST WICHITA...
  NEWTON AIRPORT AND LAKE AFTON.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 19 AND 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3757 9755 3769 9775 3815 9768 3809 9715
TIME...MOT...LOC 2230Z 207DEG 32KT 3774 9764 

HAIL...1.00IN
WIND...60MPH
 
$$

JAKUB
3 follow-up statements
533 
WWUS53 KICT 242243
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT SAT SEP 24 2016

KSC155-242252-
/O.CAN.KICT.SV.W.0309.000000T0000Z-160924T2315Z/
RENO KS-
543 PM CDT SAT SEP 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3762 9751 3767 9770 3815 9768 3809 9715
TIME...MOT...LOC 2242Z 216DEG 28KT 3776 9751 

$$

KSC079-173-242315-
/O.CON.KICT.SV.W.0309.000000T0000Z-160924T2315Z/
SEDGWICK KS-HARVEY KS-
543 PM CDT SAT SEP 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN SEDGWICK AND HARVEY COUNTIES...

AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
COLWICH...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...NEWTON...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...
HALSTEAD...NORTH NEWTON...SEDGWICK...COLWICH...BURRTON...
GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...
WEST WICHITA AND NEWTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3762 9751 3767 9770 3815 9768 3809 9715
TIME...MOT...LOC 2242Z 216DEG 28KT 3776 9751 

HAIL...0.75IN
WIND...60MPH
 
$$

JAKUB
706 
WWUS53 KICT 242256
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT SAT SEP 24 2016

KSC079-173-242315-
/O.CON.KICT.SV.W.0309.000000T0000Z-160924T2315Z/
SEDGWICK KS-HARVEY KS-
556 PM CDT SAT SEP 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL SEDGWICK AND HARVEY COUNTIES...

AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDGWICK...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEWTON...PARK CITY...VALLEY CENTER...MAIZE...HALSTEAD...
NORTH NEWTON...SEDGWICK...COLWICH...BURRTON...MOUNT HOPE...
BENTLEY AND NEWTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9742 3785 9766 3815 9768 3809 9715
TIME...MOT...LOC 2255Z 207DEG 32KT 3787 9744 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
638 
WWUS53 KICT 242301
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT SAT SEP 24 2016

KSC079-173-242311-
/O.CAN.KICT.SV.W.0309.000000T0000Z-160924T2315Z/
SEDGWICK KS-HARVEY KS-
601 PM CDT SAT SEP 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SEDGWICK AND
HARVEY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
AND TORRENTIAL RAINFALL ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3773 9742 3785 9766 3815 9768 3809 9715
TIME...MOT...LOC 2259Z 207DEG 32KT 3792 9741 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:56 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Sep 24, 2:56 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
256 PM CDT SAT SEP 24 2016

.SHORT TERM...(This evening through Tuesday night)
Issued at 251 PM CDT Sat Sep 24 2016

The main portion of a strong upper low/trough over the Northern
Rockies will lift northeastward across the Northern/Central Plains
and Upper Mississippi Valley tonight through Sunday night, while the
southern portion of this trough breaks off and shifts southwestward
into northern Mexico and the Baja region. An attendant, Pacific
front stretching from the Texas Panhandle through central Kansas to
eastern Nebraska will remain quasi-stationary into this evening,
before a surge of stronger cold air advection arrives late tonight
from the northwest. This surge will push the front through
central/south-central Kansas late tonight, and southeast Kansas on
Sunday.

850-300 mb mean south-southwesterly flow will persist along/east of
the front, maintaining a corridor of anomalously high precipitable
water air. Forcing for ascent from the right-rear quadrant of an
upper jet streak, and low-level convergence near the front will be
focused in this high moisture corridor. This will support numerous
showers/thunderstorms in especially central/south-central Kansas
through about 06z tonight, with the higher rain probabilities
then shifting to the Flint Hills/Southeast KS late tonight into
midday Sunday. Will mention locally heavy rainfall given the deep
mean-layer flow parallel to the front, and anomalously high
moisture content. A widespread rain total ranging from 0.50 inch
to 2 inches is likely by midday Sunday. Localized amounts of 3
inches or greater are possible where echo training occurs, which
could lead to localized flooding.

Pockets of moderate instability may yield isolated strong to
marginally severe wind gusts through early this evening, however
the primary concern will be heavy rainfall/localized flooding.
Rain chances will diminish from northwest to southeast Sunday
into Sunday evening as the front progresses through the region,
with cooler and drier air following in its wake through Monday and
Tuesday.

.LONG TERM...(Wednesday through Saturday)
Issued at 251 PM CDT Sat Sep 24 2016

Mid-level ridging over the Central Plains Wednesday-Thursday is
progged to flatten late in the week, as an upstream upper trough
pushes into the Pacific Northwest. A weaker shortwave trough is
progged to eject out of the Rockies across the Central Plains late
in the week ahead of the upstream, main upper trough, with some
timing differences between the operational GFS and ECMWF. Southerly
return flow and moisture return looks meager, and only slight
chances for thunderstorms remain in the picture for late in the week.
Temperatures will be around seasonal averages.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1233 PM CDT Sat Sep 24 2016

Thunder chances and ceilings will be the main issue with this
issuance. For all taf sties except for KCNU, thunder and rain
chances will prevail ahead of a front as it slowly slides east
overnight. The tropical type environment with some slight
instability will provide enough lift to keep showers and isolated
trw in the taf issuance. The ceilings will bounce between vfr and
mvfr with the spotty/scattered nature of these pesky showers and
storms. a few isolated ifr ceilings are also possible. KCNU will
see the same scenario late saturday night into Sunday. With the
frontal passage, we will see the ceilings rise and erode, but
north winds between 10 and 20 knots are likely.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    63  73  51  73 /  80  50  10   0
Hutchinson      61  73  48  72 /  80  30   0   0
Newton          62  73  50  71 /  80  40   0   0
ElDorado        64  72  51  72 /  80  60  10   0
Winfield-KWLD   65  73  52  72 /  80  60  10   0
Russell         55  73  44  72 /  50  10   0   0
Great Bend      57  73  45  72 /  50  10   0   0
Salina          60  74  47  72 /  80  20   0   0
McPherson       60  73  48  72 /  80  30   0   0
Coffeyville     68  74  54  72 /  80  80  20   0
Chanute         66  72  52  71 /  80  80  10   0
Iola            66  72  52  70 /  80  80  10   0
Parsons-KPPF    67  73  53  72 /  80  80  20   0

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...JMC
LONG TERM...JMC
AVIATION...CWH
Hazardous weather outlook, Sep 24, 3:38 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT SAT SEP 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
338 PM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE REGION TONIGHT.
LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE
MAINLY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. ISOLATED STRONG TO
MARGINALLY SEVERE WIND GUSTS WILL BE POSSIBLE THROUGH EARLY THIS
EVENING IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR THUNDERSTORMS WILL LINGER INTO SUNDAY ACROSS PORTIONS
OF SOUTH CENTRAL AND SOUTHEAST KANSAS WITH LOCALLY HEAVY RAINFALL
STILL POSSIBLE FOR LOCATIONS EAST OF THE KANSAS TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Sep 24, 2:28 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT SAT SEP 24 2016

KSZ069-083-092-241945-
SEDGWICK KS-SUMNER KS-BUTLER KS-
228 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER BELLE
  PLAINE...MOVING NORTH AT 35 MPH.

PONDING OF WATER ON THE ROADS IS LIKELY AND WIND GUSTS UP TO 45 MPH
WILL BE POSSIBLE WITH THIS STORM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  MULVANE AROUND 235 PM CDT.
  WICHITA...DERBY...HAYSVILLE AND ROSE HILL AROUND 240 PM CDT.
  ANDOVER...EASTBOROUGH...MCCONNELL AIR FORCE BASE AND EAST WICHITA
  AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIVERDALE AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3738 9740 3774 9724 3761 9707 3748 9712
      3747 9715 3741 9715 3729 9720
TIME...MOT...LOC 1927Z 194DEG 41KT 3742 9729

HAYES
Special weather statement, Sep 24, 4:20 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT SAT SEP 24 2016

KSZ051-067-068-242200-
HARVEY KS-MCPHERSON KS-RENO KS-
420 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER
  BUHLER... MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...MOUNDRIDGE...INMAN...BUHLER...GALVA...
  CANTON AND MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3844 9737 3837 9737 3801 9762 3813 9788
      3855 9775
TIME...MOT...LOC 2120Z 210DEG 37KT 3816 9774

JAKUB
Special weather statement, Sep 24, 4:22 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT SAT SEP 24 2016

KSZ053-242145-
CHASE KS-
422 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR COTTONWOOD FALLS...MOVING
  NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...STRONG CITY...ELMDALE...
  TALLGRASS PRAIRIE PRESERVE...TALLGRASS PRAIRIE AND HYMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3848 9635 3822 9659 3831 9678 3852 9676
      3852 9636
TIME...MOT...LOC 2122Z 210DEG 37KT 3833 9664

JAKUB
Local storm report, Sep 24, 4:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
426 PM CDT SAT SEP 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     HUTCHINSON              38.07N 97.91W
09/24/2016  M58 MPH          RENO               KS   ASOS

&&

JMC
Special weather statement, Sep 24, 4:28 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT SAT SEP 24 2016

KSZ067-082-083-091-242215-
SEDGWICK KS-HARPER KS-KINGMAN KS-RENO KS-
428 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF HARPER...MOVING
  NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...CHENEY...GARDEN PLAIN...PRETTY PRAIRIE...NORWICH...
  MURDOCK...WATERLOO...SPIVEY...CLEVELAND...DANVILLE...
  KINGMAN AIRPORT...RAGO...RUNNYMEDE...CHENEY LAKE...
  MT VERNON AND CHENEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3736 9817 3783 9812 3777 9762 3747 9777
      3747 9781 3741 9781 3727 9788
TIME...MOT...LOC 2127Z 210DEG 37KT 3739 9802

JAKUB
Special weather statement, Sep 24, 5:06 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT SAT SEP 24 2016

KSZ067-068-082-083-242245-
SEDGWICK KS-HARVEY KS-KINGMAN KS-RENO KS-
506 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER CHENEY...MOVING NORTHEAST AT 35
  MPH.

WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...CHENEY...
  SEDGWICK...COLWICH...HAVEN...BURRTON...GARDEN PLAIN...MOUNT HOPE...
  ANDALE...BENTLEY...WEST WICHITA...EISENHOWER NATIONAL AIRPORT...
  LAKE AFTON...CHENEY LAKE...MT VERNON AND CHENEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3763 9794 3806 9779 3792 9726 3747 9754
      3747 9758
TIME...MOT...LOC 2205Z 212DEG 31KT 3764 9775

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 1:57 PM CDTSpecial Weather StatementICTKingman, McPherson, Reno33 min
Sep 24, 2:08 PM CDTSpecial Weather StatementICTReno37 min
Sep 24, 2:28 PM CDTSpecial Weather StatementICTSedgwick17 min
Sep 24, 3:15 PM CDTAreal Flood WarningICTMcPherson21 hr
Sep 24, 4:20 PM CDTSpecial Weather StatementICTMcPherson40 min
Sep 24, 4:22 PM CDTSpecial Weather StatementICTChase23 min
Sep 24, 4:28 PM CDTSpecial Weather StatementICTKingman47 min
Sep 24, 5:06 PM CDTSpecial Weather StatementICTSedgwick39 min
Sep 24, 6:04 PM CDTSpecial Weather StatementICTHarvey41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.